MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; DBD-CATHETER, IV, SURESITE AUTO, 20G X 1

MEDLINE INDUSTRIES, LP; DBD-CATHETER, IV, SURESITE AUTO, 20G X 1
Catalog Number DYNSCA20100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the customer, on (b)(6) 2023 after inserting an intravenous catheter the nurse noted the "hub had blood leakage and moved too freely under the tegaderm".The customer reported after removing the tegaderm she noted the catheter was not connected to the hub.The customer reported there was a palpable "lump" under the skin and a physician had to perform "a cut-down procedure" to remove the catheter from the patient.The customer reported there was "no visible trauma to the catheter or its hub." sample requested for return evaluation.It has been determined that the reported event caused or contributed to serious injury, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the customer, on (b)(6) 2023 after inserting an intravenous catheter the nurse noted the "hub had blood leakage and moved too freely under the tegaderm".The customer reported after removing the tegaderm she noted the catheter was not connected to the hub.

Common Device Name
DBD-CATHETER, IV, SURESITE AUTO, 20G X 1
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle tognocchi
three lakes drive
northfield, IL 60093
MDR Report Key18207533
Report Number1417592-2023-00463
Device Sequence Number15069126
Product Code FOZ
UDI-Device Identifier10888277667440
UDI-Public10888277667440
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYNSCA20100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Initial Report FDA Received Date11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown